Georgia, 2009Damaging Winds in Georgia, June 28, 2009
June 28, 2009 · NWS TAE · 8 events in 7 counties and zones
Afternoon thunderstorms on the 28th produced several reports of wind damage across portions of southwest and south central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms on the 28th produced several reports of wind damage across portions of southwest and south central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN JUN 28 2009
.SYNOPSIS...
DURING THE EARLY AFTN...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS
THE NRN TIER GA COUNTIES...OR SOUTH OF W-E ORIENTED PRE-FRONTAL
TROUGH AND NEAR SHORTWAVE. THESE STORMS WERE RACING SEWD (UNDER
SEABREEZE REGIME 9) AND A FEW WERE PRODUCING DIME TO NICKLE SIZE
HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL CONVECTION BEGAN
TO DEVELOP ACROSS THE COASTAL SEABREEZE.
AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A TROUGH OFF THE W
COAST OF CANADA AND OTHER OFF THE E COAST OF THE U.S. IN BETWEEN...
A PROGRESSIVE UPPER CLOSED LOW WAS MOVING EWD ACROSS WRN GREAT LAKES
...ANOTHER LOW WAS NOTED WITHIN ERN TROUGH AND JUST OFF SRN NEW
ENGLAND. GREAT LAKES LOW CONTINUES TO FLATTEN THE NRN EXTENT OF
PLAINS RIDGE...ALTHOUGH SRN EXTENT HOLDING STRONG OVER THE SRN
PLAINS. LOOKING SOUTH...A TUTT CELL CONTINUES TO DRIFT WWD ACROSS
THE SWRN GULF OF MEXICO.
OVER THE SHORT TERM...RIDGE WILL REMAIN ANCHORED OVER WRN CONUS WITH
NE EXTENSION OVR NRN PLAINS. THE SLOW MOVING UPPER LOW OVER SRN NEW
ENGLAND WILL BE KICKED EWD AS THE GREAT LAKES SYSTEM DROPS SEWD
AMPLIFYING A TROUGH OVER ERN CONUS. BY 12Z TUES LOW WILL BE OVER LWR
GREAT LAKES. THIS PATTERN OF A RIDGE OUT WEST AND A TROUGH OVER ERN
CONUS WILL CONTINUE THRU PERIOD. THIS PLACES OUR LOCAL AREA
PRIMARILY UNDER MID TO UPPER LEVEL WNW FLOW.
AT LOWER LEVELS...
SURFACE ANALYSIS SHOWS A STRONG COLD FRONT MARCHING SEWD ACROSS THE
LWR MS VALLEY. CLOSER TO HOME...LOW PRESSURE EXISTS ALONG THE
CAROLINA COAST WITH A PRE-FRONTAL FRONT EXTENDING BACK ACROSS SC AND
SRN GA. LOOKING SOUTH...HIGH OVER S FL WITH SUBTROPICAL RIDGE AXIS
EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF.
A TROPICAL WAVE HAS MOVED INLAND OVER THE YUCATAN PENINSULA. LOCAL
AREA BETWEEN CAROLINA LOW/FRONT AND S FL HIGH/RIDGE MAY YIELD
MODERATE WNW FLOW.
OVER THE SHORT TERM...AS THE UPPER ERN TROUGH TROUGH AMPLIFIES OVER
THE ERN U.S...IT WILL HELP TO DRIVE THE MISS VALLEY COLD FRONT WELL
INTO DIXIE. SOME MODEL DIFFERENCE ON HOW FAR S IT WILL REACH. THE
NAM/GFS ARE MUCH QUICKER PUSHING THE FRONT THROUGH THE REGION...
PLACING IT ALONG THE COAST OR JUST OFFSHORE BY 12Z TUE. MEANWHILE...
THE ECMWF IS MUCH SLOWER AND ACTUALLY STALLS IT OVER THE INTERIOR.
THE ECMWF SOLUTION FAVORS CLIMATOLOGY AND STEERING FLOW IS MORE WNW
TO NW THAN N/NW AS FRONT APPROACHES EASTERN TROUGH. SO THIS WILL BE
BIG FORECAST QUESTION NEXT 24 HRS. FOR NOW WILL FAVOR GFS/NGM WHICH
SHOWS WSW-ENE FRONT BECOMING QSTNRY OVER CNTRL GA S/CNTRL ALA
AND WWD INTO TX TONIGHT AND MONDAY...THEN INTO THE FL PANHANDLE
06Z-12Z TUES AND INTO NORTHERN PENINSULA ON TUESDAY AFTN.
THE TROPICAL WAVE STANDS LITTLE CHANCE OF ORGANIZING WHILE OVER
LAND. ONCE IT EMERGES OVER THE S CENTRAL OR SW GULF...THAT MAY
CHANGE. HOWEVER..THE DELAY AND MORE WWD POSITION MEANS THAT IT WILL
NOT BE PICKED UP THE THE ERN U.S. TROUGH LIKE PRIOR RUNS OF THE GFS
(AND SOME OTHER TRACK GUIDANCE) HAD BEEN ADVERTISING. BOTTOM
LINE...THE THREAT TO FL IS NEGLIGIBLE.
&&
.SHORT TERM...REST OF THIS AFTN INTO WEDNESDAY...
REST OF THIS AFTERNOON AND INTO THIS EVENING...
12Z REGIONAL SOUNDINGS SHOW WLY FLOW TO H5 THEN NNW ABOVE. 1000-700
MB MEAN VECTOR WINDS WILL BE WNW AROUND 10 KT (REGIME 8 OR MORE
LIKELY REGIME 9). RUC AND SATELLITE SHOW A SHORTWAVE APPROACHING
FROM NW. AT LOWER LEVELS...SEA BREEZE WILL IGNITE CONVECTION...
ALTHOUGH THE PRESENCE OF THE W-E DIFFUSE PRE-FRONTAL TROUGH SAGGING
S OVER S/CENTRAL GA WILL SERVE AS FOCUS FOR POPS ESPECIALLY ACROSS
OUR NRN ZONES. THIS HAS BEEN WELL DEPICTED BY WRF MODEL SHOWS
CONVECTION DEVELOPING INITIALLY JUST SOUTH OF PRE-FRONTAL TROUGH
ACROSS NRN TIER GA/ALA COUNTIES AND ONE HOUR LATER ALONG COASTAL
SEABREEZE. BY 22Z SHORTWAVE OVER ERN CWA AND CELLS COALESCE W-E
AND INTENSIFY RIGHT ALONG FL/GA/ALA BORDER. WITH AMPLE DIURNAL
HEATING AND DEWPOINTS IN THE MID 70S...STRONG INSTABILITY HAS
OVERCOME WARM TEMPERATURES ALOFT. HIGH PWAT VALUES AND MLCAPE OVER
3500 J/KG ALLOWING FOR STRONGER STORMS COULD THAT MAY RESULT IN WET
MICROBURSTS LATER TODAY.
TONIGHT...BY 12Z MON AND FOLLOWING WRF...THE FRONT WILL BE
APPROACHING OUR NRN ZONES AND WE HAVE CHANCE POPS ACROSS THE NRN
TIER...MAINLY BEFORE TONIGHT. 40-20 PCT N-S POP GRADIENT.
MONDAY...
REGARDLESS OF WHICH MODEL VERIFIES...THE DEEP MOISTURE (PWS > 2)
COUPLED WITH A LOW LEVEL CONFLUENT FLOW AND WARMING ATMOSPHERE SOUTH
OF THE FRONTAL BOUNDARY (WITH DEW POINTS IN THE LOW-MID 70S) WILL
FAVOR INCREASING CAPE PLUS THE INFLUENCE OF THE SEABREEZE AND
ANY OUTFLOW CLASHES WILL FAVOR AN ACTIVE MONDAY WITH STRONG TO
POSSIBLY SEVERE STORMS ACROSS TRI-STATE AREA WITH ISOLATED WET
DOWNBURSTS AND MARGINALLY SEVERE HAIL POSSIBLE WITH THE STRONGER
STORMS. WILL MAINTAIN A 60-50 N-S POP GRADIENT WITH HIGHEST POPS
NEAR AND S OF THE FRONT.
TUESDAY...
THE MODELS CONTINUE TO INDICATE THAT IN WAKE OF FRONT...MOST OF THE
DEEP LAYER MOISTURE REMAINING WILL BE JUST SOUTH OF OUR AREA WITH
PLENTY OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION FROM N-SE.
20-60 NW-SE POP GRADIENTS.
WEDNESDAY...CONTINUED DRYING. 0-30 PCT NW-SE POP GRADIENT.
.LONG TERM...WED NIGHT THROUGH SUN.
THE AMPLIFIED UPPER PATTERN OVER THE COUNTRY WILL CONTINUE INTO THE
EXTENDED PERIOD WITH A VERY BROAD TROUGH OVER THE EASTERN STATES AND
A RIDGE AXIS EXTENDING FROM SOUTH TO NORTH OUT WEST. THE MEAN
SUBTROPICAL RIDGE AXIS WILL REMAIN SOUTHEAST OF THE LOCAL AREA
EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF.
THIS PLACES OUR LOCAL AREA PRIMARILY UNDER MID TO UPPER LEVEL
WESTERLY FLOW.
AT THE SURFACE...THE PERIOD BEGINS WITH A COLD FRONT (THAT WAS
DESCRIBED ABOVE) STALLED NEAR OR OVER THE LOCAL AREA FROM ENE TO
WSW. THE GFS/GFS ENSEMBLE MEAN/ECMWF CONTINUE TO INDICATE MOST OF
THE DEEP LAYER MOISTURE REMAINING JUST SOUTH OF OUR AREA AND PLENTY
OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION. THURSDAY THROUGH
FRIDAY...THE MODELS BEGIN TO DIFFER SLIGHTLY WITH TIMING...BUT
INDICATE A FEW WEAK UPPER-LEVEL IMPULSES TRACKING SOUTHEAST INTO THE
REGION AND A SLIGHT INCREASE IN DEEP LAYER MOISTURE ACROSS THE AREA.
WILL LEAN MORE TOWARD CLIMO FOR POP COVERAGE THROUGH THIS PORTION OF
THE EXTENDED. TEMPERATURES SHOULD REMAIN NEAR AVERAGE THROUGH THE
PERIOD.
&&
.MARINE...THIS AFTN THROUGH TONIGHT.
A PROLONGED PERIOD OF W-SW WINDS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THE ENTIRE FORECAST PERIOD. SPEED WILL GENERALLY BE
10-15 KT BUT OCCASIONALLY INCREASE ABOVE 15 KT. SEAS WILL GENERALLY
RUN 2-4 FT. WAVEWATCH CONTINUES TO SHOW SOME WAVE ENERGY GENERATED
IN THE YUCATAN CHANNEL FROM THE PROLONGED SELY WINDS ASSOCIATED WITH
THE TROPICAL WAVE. HOWEVER...MOST OF THIS ENERGY WILL BE DIRECTED
NWWD AND THERE WILL ONLY BE MINIMAL SWELL REALIZED IN THE NE GULF.
BEST CHANCE OF INCREASED SWELL WILL BE WESTERN MOST PANHANDLE
WATERS.
&&
&&
.FIRE WEATHER...MOIST SOUTHWESTERLY FLOW WITH THE HIGH PRESSURE
RIDGE CENTERED SOUTH OF THE LOCAL AREA WILL KEEP RELATIVE HUMIDITIES
ABOVE CRITICAL THRESHOLDS THROUGH MON. A COLD FRONT WILL APPROACH
THE AREA TONIGHT AND MONDAY...THEN STALL NEAR THE COAST THROUGH THE
MID-WEEK PERIOD. IT IS POSSIBLE THAT ENOUGH DRY AIR WILL WORK IN
BEHIND THE FRONT TO BRING THE RH DOWN BELOW 35 PERCENT FOR A COUPLE
OF HOURS TUE AFTERNOON N OF I-10.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 94 73 94 / 30 60 40 50
PANAMA CITY 80 91 77 93 / 20 60 40 40
DOTHAN 77 96 71 95 / 40 60 20 20
ALBANY 77 96 70 95 / 40 60 20 20
VALDOSTA 76 94 73 94 / 30 60 40 40
CROSS CITY 75 91 74 90 / 30 60 50 60
APALACHICOLA 79 90 77 90 / 20 60 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BLOCK/GODSEY/GIBBS
Hazardous weather outlook, Jun 28, 4:48 AM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EDT SUN JUN 28 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
548 AM EDT SUN JUN 28 2009 /448 AM CDT SUN JUN 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS THE SEA
BREEZE MOVES INLAND. OTHER STORMS WILL DROP SOUTHWARD FROM CENTRAL
GEORGIA. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH AND SMALL HAIL. AN ISOLATED SEVERE STORM WILL ALSO BE
POSSIBLE. CONVECTIVE COVERAGE WILL BE MORE ISOLATED NORTH OF THE
FLORIDA BORDER. TEMPERATURES WILL REACH THE UPPER 90S TO AROUND
100 THIS AFTERNOON NORTH OF INTERSTATE 10 WITH LOWER TO MID 90S TO
THE SOUTH. HEAT INDICES WILL RISE TO 105 OR BETTER ACROSS MOST OF
THE REGION WITH A FEW SPOTS CLOSING IN ON 110.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
TEMPERATURES WILL NOT BE QUITE AS HOT ON MONDAY AS CLOUD COVER
AND RAIN CHANCES INCREASE WITH THE ARRIVAL OF A COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY AND A FEW OF THESE
COULD BE STRONG TO SEVERE. THE FRONT WILL STALL NEAR THE GULF
COAST ON TUESDAY...KEEPING RAIN CHANCES IN THE FORECAST. THE
TROPICAL WAVE NEAR THE YUCATAN PENINSULA IS NO LONGER EXPECTED TO
SIGNIFICANTLY IMPACT FLORIDA OR THE NORTHEAST GULF ASIDE FROM
INCREASING MOISTURE AN RAIN CHANCES ACROSS MUCH OF THE PENINSULA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
18-WOOL
In the hours before
Special weather statement, Jun 28, 12:07 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM EDT SUN JUN 28 2009
GAZ124-126-281745-
LEE-TERRELL-
107 PM EDT SUN JUN 28 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN LEE AND
NORTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 145 PM EDT
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SMITHVILLE...OR 10 MILES NORTH OF
DAWSON...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO DIME SIZE...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 28, 12:28 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 PM EDT SUN JUN 28 2009
GAZ130-131-281815-
BEN HILL-IRWIN-
128 PM EDT SUN JUN 28 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BEN HILL AND
NORTHEASTERN IRWIN COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 215 PM EDT
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF FITZGERALD...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 28, 1:16 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT SUN JUN 28 2009
GAZ125-127-281915-
DOUGHERTY-WORTH-
216 PM EDT SUN JUN 28 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN DOUGHERTY
AND SOUTHERN WORTH COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 315 PM EDT
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TURNER CITY...OR 5 MILES EAST OF ALBANY...
MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
ALBANY BY 230 PM EDT.
HAIL UP TO DIME SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 28, 1:29 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT SUN JUN 28 2009
GAZ130-131-281915-
BEN HILL-IRWIN-
229 PM EDT SUN JUN 28 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL AND IRWIN
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 315 PM EDT
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FITZGERALD...MOVING SOUTHEAST AT
20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
OCILLA...ALSO MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 28, 1:37 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SUN JUN 28 2009
GAZ148-161-281930-
BERRIEN-LANIER-
237 PM EDT SUN JUN 28 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BERRIEN AND
LANIER COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 330 PM EDT
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF NASHVILLE...MOVING SOUTHEAST AT
15 MPH.
THIS STORM WILL BE NEAR...
LAKELAND BY 325 PM EDT.
HAIL UP TO DIME SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Dougherty
- When
- June 28, 1:44 PM EST to 1:46 PM EST
- Where
- Dougherty County, 2.72 mi SW of Acree to 2.92 mi SSW of Acree
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -84.020
Numerous trees were down southeast of Albany near the Dougherty-Worth County line.
Thunderstorm Wind, Berrien
- When
- June 28, 2:05 PM EST to 2:07 PM EST
- Where
- Berrien County, 2.73 mi SW of Weber to 2.98 mi S of Weber
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.200, -83.160
Several trees were down to the east of Nashville.
Thunderstorm Wind, Lanier
- When
- June 28, 2:15 PM EST to 2:18 PM EST
- Where
- Lanier County, Teeterville to 1.77 mi E of Teeterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.110, -83.140
Thunderstorm Wind, Tift
- When
- June 28, 2:20 PM EST to 2:25 PM EST
- Where
- Tift County, 2 mi S of Tifton to 0.2 mi W of Fender
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.421, -83.500
Many trees were down just east of Interstate 75 from south of Tifton to near Eldorado. One house was damaged by a fallen tree.
Thunderstorm Wind, Colquitt
- When
- June 28, 2:45 PM EST
- Where
- Colquitt County, Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.170, -83.780
A few trees were down in Moultrie.
Thunderstorm Wind, Dougherty
- When
- June 28, 3:22 PM EST
- Where
- Dougherty County, 0.91 mi NW of Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -84.180
A few trees and power lines were down near downtown Albany.
Thunderstorm Wind, Miller
- When
- June 28, 4:35 PM EST
- Where
- Miller County, 0.91 mi NW of Cooktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -84.560
A few trees and power lines were down.
Thunderstorm Wind, Decatur
- When
- June 28, 5:15 PM EST to 5:18 PM EST
- Where
- Decatur County, 2.31 mi WSW of Fowlstown to 0.3 mi SSE of Fowlstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.788, -84.587
Several trees and power lines were down about seven miles south of Bainbridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Minnesota, June 28, 20092 deaths · 1 event
- Flash Flood and Damaging Winds in Florida, June 28, 2009$630,000 · 55 kt wind · 11 events
- Lightning Strike in South Carolina, June 28, 20091 injured · $300,000 · 1 event
- Hail and Damaging Winds in Tennessee, June 28, 2009$125,000 · 60 kt wind · 12 events
- Flash Flooding in Texas, June 28 to 30, 2009$150,000 · 2 events
- Damaging Winds in Alabama, June 28, 2009$49,000 · 55 kt wind · 14 events
- Tornado and Flash Flood in Alabama, June 28, 2009$49,000 · EF0 · 11 events
- Flash Flooding in New Mexico, June 28, 2009$30,000 · 2 events
- Flash Flood in Nebraska, June 28, 2009$25,000 · 1 event
- Damaging Winds in Kentucky, June 28, 2009$20,000 · 60 kt wind · 5 events
- Damaging Wind in Tennessee, June 28, 2009$15,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Colorado, June 28, 20091 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173494, 173495, 173508, 173545, 173546, 173509, 173510, 173511.